I've been on cholestyramine. I thought it wasn't bad, and it helped with the diarrhea more than a lot of other remedies did. If you find it constipates you, try halving the dose. I haven't taken it long-term, however, so I'm not sure about it's long-term effects.
I was having watery diarrhea from 5-25x/day when I started on it, and only took it on the bad days (I considered anything over 10 times to be a bad day). I took it almost like someone would take Imodium: only as needed. It didn't constipate me; it just helped me go from 10 a day to something like 3 or 4 a day, but I still had diarrhea. Kind of weird. I was also taking stuff like dicyclomine, Lomotil, even hydrocodone - anything that had a constipating effect. Nothing seemed to do the trick consistently. I stopped everything altogether at one point and went on a "natural" course - a combination of calcium citrate, Citrucel, an Omega 3-6-9 supplement, acidophilus. Then I stopped that, too. Finally got on an anti-parasitic drug, Flagyl, and that, more than anything, helped the diarrhea for several months. It made me feel like crap for 2 weeks - nausea, dizziness, etc. - but the end result was definitely worth it. The big D is starting to come back, though, so who knows what kind of fun stuff I'll be trying next! Might ask for another course of Flagyl...
Ultimately, nothing has ever constipated me, except the drugs they gave me after gallbladder surgery...I didn't go for two days (unheard of for me!) and was pretty miserable. Have you tried decreasing your dose of the cholestyramine?